MAUDE Adverse Event Report: STRYKER GMBH 2.5MM NON-THREADED KWIRE; SCREW, FIXATION, BONE

STRYKER GMBH 2.5MM NON-THREADED KWIRE; SCREW, FIXATION, BONE
Model Number KN1115
Medical Device Problem Codes Break (1069); Fracture (1260)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 02/01/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Once the investigation has been completed any additional information will be reported in a supplemental report.
 
Event or Problem Description
It was reported that the mini screw kwire (kn1115) broke while inserting the screw.The wire was seen in x-ray floating in patient¿s soft tissue.No additional information is available.
 
Event or Problem Description
It was reported that the mini screw kwire ((b)(6)) broke while inserting the screw.The wire was seen in x-ray floating in patient¿s soft tissue.No additional information is available.
 
Additional Manufacturer Narrative
The reported event could be confirmed, since the kwire is broken as complained.The device inspection revealed the following: the visual inspection has shown that kwire is broken apart about 11mm above the tip, the fragment was not returned for evaluation.The kwire is deformed above the fracture face and there is a strong notch visible in the area of deformation.This notch was caused by the drill bit, which did cut into the wire in this area.The fracture face has the typical view of a ductile overload fracture, where high force did first lead to permanent distortion and finally the breakage of the device.The relevant dimension was verified during the investigation and no deviation from the specification could be detected.A review of the device history was not possible because the lot number is not marked on the device and was not communicated.No corrective actions are required at this time.A review of the labeling did not indicate any abnormalities.No indications of material, manufacturing or design related problems were found during the investigation.Based on investigation, the root cause was attributed to a user related issue.The received kwire was after the insertion deformed, which caused an excessive contact between the drill bit and the kwire, this did finally lead to a mechanical overload and the breakage of the kwire.If more information is provided, the case will be reassessed.

Brand Name
2.5MM NON-THREADED KWIRE
Common Device Name
SCREW, FIXATION, BONE
Manufacturer (Section D)
STRYKER GMBH
bohnackerweg 1
postfach
selzach 2545
SZ  2545
Manufacturer (Section G)
STRYKER GMBH
bohnackerweg 1
postfach
selzach 2545
SZ   2545
Manufacturer Contact
anna jusinski
325 corporate drive
mahwah, NJ 07430
2018315000
MDR Report Key13634120
Report Number0008031020-2022-00074
Device Sequence Number16697888
Product Code HWC
UDI-Device Identifier07613327363258
UDI-Public07613327363258
Combination Product (Y/N)N
Initial Reporter StateVA
Initial Reporter CountryUS
PMA/510(K) Number
K120493
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/11/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberKN1115
Device Catalogue NumberKN1115
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? Yes
Date Returned to Manufacturer02/18/2022
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 02/03/2022
Supplement Date Received by Manufacturer04/14/2022
Initial Report FDA Received Date03/01/2022
Supplement Report FDA Received Date05/11/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age36 YR
Patient SexFemale